Alert archive / Texas / Flash Flood Warnings in 1998
Flash Flood Warning 31, NWS Shreveport, LA
NWS Shreveport, LA issued this flash flood warning at Sep 16, 1998, 12:07 AM CDT for Gregg County, Upshur County, Texas. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Sep 16, 1998, 12:07 AM CDT (05:07 UTC)
- Expired
- Sep 16, 1998, 3:05 AM CDT
- In force
- 3 hr
- Issued by
- NWS Shreveport, LA
- Area
- Whole counties
Counties Gregg County, TX, Upshur County, TX
The nearest sounding before it
Shreveport, LA (KSHV), launched 00:00Z, 5.1 hours before the alert went out and 107 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 359 J/kg
- Mixed-layer CIN
- -4 J/kg
- Mixed-layer LCL
- 779 m above ground
- 0-6 km bulk shear
- 22 kt
- 0-1 km storm-relative helicity
- 61 m²/s²
- 0-3 km storm-relative helicity
- 119 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 TTAA00 KSHV 160507 FFWSHV TXC183-459-160805- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE SHREVEPORT LA 1207 AM CDT WED SEP 16 1998 THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A * FLASH FLOOD WARNING FOR... WESTERN GREGG COUNTY IN NORTHEASTERN TEXAS WESTERN UPSHUR COUNTY IN NORTHEASTERN TEXAS * UNTIL 305 AM CDT * AT 1205 AM CDT...THUNDERSTORMS WITH VERY HEAVY RAIN WERE LOCATED FROM KILGORE TO JUST WEST OF GILMER. THE THUNDERSTORMS WERE MOVING NORTH NORTHWEST AT NEAR 15 MPH. * HEAVY RAINS OF UP TO 3 INCHES IN THE LAST 2 HOURS HAVE RESULTED IN FLOODING OF NUMEROUS ROADS IN AND AROUND KILGORE AND GLADEWATER. THIS FLOODING SHOULD CONTINUE ALONG HIGHWAY 135 BETWEEN GLADEWATER AND KILGORE THROUGH 300 AM. THE HEAVY RAINS WILL MOVE NORTH NORTHWEST INTO UPSHER COUNTY AS WELL AND SHOULD CAUSE ADDITIONAL FLOODING ACROSS WESTERN UPSHUR COUNTY. IF FLASH FLOODING IS OBSERVED...ACT QUICKLY...MOVE TO HIGHER GROUND. BE CAUTIOUS AT NIGHT. IT IS HARDER TO SEE THE HIGH WATER ASSOCIATED WITH FLOODS AND FLASH FLOODS. 4/18
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before this flash flood warning went out at Sep 15, 9:05 PM CDT, 3 hours 2 minutes earlier.
Area forecast discussion, Sep 15, 9:05 PM CDT, 3 hours 2 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SHREVEPORT LA 905 PM CDT TUE SEP 15 1998 SUGGEST A BUMP IN THE POP VALUES FOR THE NW LA ZONES THROUGH 2ND PERIOD. A VERY MOIST ATMOSPHERE CONTINUES TO EXIST ACROSS ALL BUT THE EXTREME EASTERN SECTIONS OF THE CWA. A LITTLE DRIER AIR HAS FILTERED INTO THE WESTERN LA ZONES AROUND 80H LEVEL. THIS TREND SHOULD CONTINUE AS THE LOW LEVEL FLOW HAS BECOME MORE EASTERLY. WILL SUGGEST NO OTHER CHANGES OVER THE REMAINING SECTIONS AT THIS TIME. 6
Nearby
Flash Flood Warnings in Texas, 1998Every flash flood warning in 1998
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.